Alert archive / Florida / Areal Flood Warnings in 2021

Areal Flood Warning 2, NWS Tampa Bay, FL

July 7, 2021Charlotte County, DeSoto County, Hardee County, Florida

NWS Tampa Bay, FL issued this areal flood warning at Jul 7, 2021, 6:16 AM EDT for Charlotte County, DeSoto County, Hardee County, Florida. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2021, 6:16 AM EDT (10:16 UTC)
Expired
Jul 7, 2021, 3:00 PM EDT
In force
9 hr
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
None

Counties Charlotte County, FL, DeSoto County, FL, Hardee County, FL

The radar

The Tampa radar (KTBW), 75 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 12:35 PM EDTFLOOD3 N Ona, FLFHP REPORTED SR-64 CLOSED AT RAIL ROAD TRACKS DUE TO TRACKS BEING UNDERWATER IN WAUCHULA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 10.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

940 
WGUS42 KTBW 071016
FLWTBW

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tampa Bay Ruskin FL
616 AM EDT Wed Jul 7 2021

FLC015-027-049-071900-
/O.NEW.KTBW.FA.W.0002.210707T1016Z-210707T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Charlotte FL-DeSoto FL-Hardee FL-
616 AM EDT Wed Jul 7 2021

The National Weather Service in Tampa Bay Ruskin has issued a

* Flood Warning for...
  Hardee County in central Florida...
  DeSoto County in south central Florida...
  Eastern Charlotte County in southwestern Florida...

* Until 300 PM EDT Wednesday.

* At 616 AM EDT, Doppler radar indicated heavy rain due to 
  thunderstorms. Flooding is ongoing or expected to begin shortly in 
  the warned area.

* Some locations that will experience flooding include...
  Punta Gorda, Arcadia, Wauchula, Southeast Arcadia, Babcock Ranch, 
  Ona, Babcock Webb Wma, Charlotte County Airport, Sweetwater, 
  Bowling Green, Zolfo Springs, Brownville, Nocatee, Gardner, 
  Limestone, Fort Ogden, Harbour Heights, Cleveland, Solana and 
  Tropical Gulf Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 2763 8204 2763 8159 2678 8159 2679 8203
      2679 8202

$$

TBW

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this areal flood warning went out at Jul 7, 3:20 AM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 7, 3:20 AM EDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
320 AM EDT Wed Jul 7 2021

.DISCUSSION...
Elsa continues moving north off the west Florida coast producing a
large swath of rain and a few embedded storms overspreading most of
west central and southwest Florida with gusty winds in the
heaviest convective bands, with storm surge potential for coastal
areas. Elsa will move ashore over the northern Nature Coast later
this morning before gradually accelerating northeast away from
the region into Thursday. High pressure back into the region
through the weekend and persists through the remainder of the
forecast period with a typical summer pattern consisting of
seabreeze showers and storms returning.

For today, overall trend will be for area of widespread showers and
embedded storms to gradually lift northward, however a band of
persistent rain will likely setup over a swath of the forecast
area producing locally heavy rainfall with increased flooding
potential for affected areas. A few brief tornadoes also cannot be
ruled out with storms moving across the region. Storm surge
concerns remain for areas along the coast as winds become onshore,
with the greatest threat area near and to the east of where Elsa
makes landfall. Please refer to the latest watches, warnings and
advisories, as a Tornado and Flood watch remains in effect for
inland areas, and Tropical Storm and Storm Surge warnings remain
in effect for marine, coastal, and some inland locations.

Improving conditions expected Thursday into next week with seabreeze
showers and storms returning as temperatures climb back into the
upper 80s to lower 90s. West to southwest winds linger in the wake
of Elsa on Thursday before gradually becoming easterly into the
weekend then continuing into next week.

&&

.AVIATION...
Bands of showers and isolated storms with tropical storm force winds
and low visibilities will continue to pass through the area into the
early morning hours. MVFR/IFR visibilities and ceilings are expected
in the heavier rain bands. As Elsa passes north of the Tampa Bay
area terminals later this morning, winds will subside through the
day, although periods of gusty showers and southeast winds will
persist with occasional flight category disruptions expected in the
heavier showers.

&&

.MARINE...
Hazardous conditions expected to continue across the eastern gulf
waters today as Elsa moves north. Tropical storm force winds,
rough seas, heavy downpours, thunderstorms and waterspouts remain
possible before Elsa moves ashore and begins to lift out of the
region later today into Thursday. Winds and seas begin to subside
late in the week as a more typical summertime pattern returns.

&&

.FIRE WEATHER...
No fire weather hazards concerns expected for the next several days
as relative humidity values are expected to remain above critical
levels.

&&

.Preliminary Point Temps/PoPs...
TPA  86  78  90  78 /  60  50  40  10
FMY  89  77  92  76 /  70  20  50  10
GIF  85  75  90  75 /  90  40  70  10
SRQ  87  77  90  77 /  60  40  30  10
BKV  85  74  88  73 /  80  50  50  10
SPG  85  78  88  79 /  60  50  40  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Storm Surge Warning for Coastal Charlotte-Coastal Citrus-Coastal
     Hernando-Coastal Hillsborough-Coastal Lee-Coastal Levy-
     Coastal Manatee-Coastal Pasco-Coastal Sarasota-Pinellas.

     Flood Watch until 2 PM EDT this afternoon for Coastal Charlotte-
     Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
     Coastal Lee-Coastal Levy-Coastal Manatee-Coastal Pasco-
     Coastal Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
     Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
     Lee-Inland Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
     Pinellas-Polk-Sumter.

     Tropical Storm Warning for Coastal Charlotte-Coastal Lee-Coastal
     Manatee-Coastal Sarasota-Inland Charlotte-Inland Citrus-
     Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
     Inland Manatee-Inland Pasco-Inland Sarasota-Sumter.

     Hurricane Warning for Coastal Citrus-Coastal Hernando-Coastal
     Hillsborough-Coastal Levy-Coastal Pasco-Pinellas.

     Beach Hazards Statement through this evening for Coastal Pasco-
     Coastal Sarasota-Pinellas.

Gulf waters...Tropical Storm Warning for Charlotte Harbor and Pine Island
     Sound-Coastal waters from Bonita Beach to Englewood FL out
     20 NM-Waters from Bonita Beach to Englewood FL out 20 to 60
     NM.

     Hurricane Warning for Coastal waters from Englewood to Tarpon
     Springs FL out 20 NM-Coastal waters from Tarpon Springs to
     Suwannee River FL out 20 NM-Tampa Bay waters-Waters from
     Englewood to Tarpon Springs FL out 20 to 60 NM-Waters from
     Tarpon Springs to Suwannee River FL out 20 to 60 NM.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Hurt
AVIATION...Fleming
DECISION SUPPORT...Delerme/Hubbard

In the hours before

Local storm report, Jul 7, 12:25 AM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1225 AM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TROPICAL STORM   1 E BASKIN              27.89N 82.79W
07/06/2021                   PINELLAS           FL   MESONET

            MESONET STATION 0503W 1.2 SW LARGO
            (WEATHERSTEM) REPORTED A WIND GUST OF 42
            MPH.

1132 PM     TROPICAL STORM   7 NW PALMETTO           27.60N 82.65W
07/06/2021                   GMZ830             FL   MESONET

            MESONET STATION XSKY SKYWAY FISHING PIER
            REPORTED A WIND GUST OF 45 MPH.

1136 PM     TROPICAL STORM   6 E SAINT PETERSBURG    27.77N 82.57W
07/06/2021                   GMZ830             FL   MESONET

            MESONET STATION XTAM TAMPA BAY CUT J
            REPORTED A WIND GUST OF 47 MPH.

1142 PM     TROPICAL STORM   3 NW DUNEDIN            28.06N 82.81W
07/06/2021                   PINELLAS           FL   MESONET

            MESONET STATION XDUN DUNEDIN CAUSEWAY
            REPORTED A WIND GUST OF 45 MPH.

1145 PM     TROPICAL STORM   TREASURE ISLAND         27.77N 82.76W
07/06/2021                   PINELLAS           FL   MESONET

            MESONET STATION FW1958 TREASURE ISLAND
            REPORTED A WIND GUST OF 42 MPH.

1146 PM     TROPICAL STORM   2 NNE BELLEAIR          27.96N 82.80W
07/06/2021                   PINELLAS           FL   MESONET

            MESONET STATION FW8592 SEMINOLE REPORTED A
            WIND GUST OF 43 MPH.

1153 PM     TROPICAL STORM   2 ENE SAINT PETERSBURG  27.77N 82.63W
07/06/2021                   PINELLAS           FL   ASOS

            ASOS STATION KSPG ST PETERS ALBERT REPORTED
            A WIND GUST OF 49 MPH.

1154 PM     TROPICAL STORM   4 NNW BELLEAIR          27.99N 82.83W
07/06/2021                   PINELLAS           FL   MESONET

            MESONET STATION FW1789 CLEARWATER BEACH
            REPORTED A WIND GUST OF 56 MPH.

&&
Local storm report, Jul 7, 1:00 AM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
100 AM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     TROPICAL STORM   4 NNW BELLEAIR          27.99N 82.83W
07/07/2021                   PINELLAS           FL   MESONET

            MESONET STATION FW1789 CLEARWATER BEACH
            REPORTED WINDS OF 59 MPH.

&&
Local storm report, Jul 7, 1:02 AM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
102 AM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     TROPICAL STORM   2 ENE SAINT PETERSBURG  27.77N 82.63W
07/07/2021                   PINELLAS           FL   ASOS

            ASOS STATION KSPG ST PETERS ALBERT REPORTED
            52 MPH WINDS.

&&

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 10:51 PM EDTAreal Flood AdvisoryTBWCharlotte, Sarasota3 hr
Jul 7, 1:01 AM EDTAreal Flood AdvisoryTBWManatee, Sarasota38 min
Jul 7, 1:10 AM EDTTornado WarningTBWHernando, Pasco, Sumter20 min
Jul 7, 1:35 AM EDTAreal Flood WarningTBWManatee, Sarasota13 hr
Jul 7, 2:08 AM EDTTornado WarningTBWDeSoto, Manatee, Sarasota22 min
Jul 7, 3:51 AM EDTTornado WarningTBWHardee24 min
Jul 7, 6:24 AM EDTAreal Flood WarningTBWLee9 hr
Jul 7, 8:27 AM EDTRiver Flood WarningTBWManatee33 hr
Jul 7, 9:24 AM EDTRiver Flood WarningTBWDeSoto5 days
Jul 7, 9:25 AM EDTRiver Flood WarningTBWHardee29 hr
Jul 7, 9:26 AM EDTRiver Flood WarningTBWHillsborough60 hr
Jul 7, 9:27 AM EDTRiver Flood WarningTBWManatee58 hr
Jul 7, 11:25 AM EDTRip Current StatementTBWCharlotte, Lee, Manatee, Pinellas, Sarasota9 hr
Jul 7, 11:25 AM EDTHigh Surf AdvisoryTBWCharlotte, Lee, Manatee, Pinellas, Sarasota9 hr
Jul 7, 11:28 AM EDTSmall Craft AdvisoryTBW12 hr
Jul 7, 11:37 AM EDTRiver Flood WarningTBWManatee57 hr
Jul 7, 12:04 PM EDTAreal Flood WarningTBWCitrus, Hernando, Pasco3 hr
Jul 7, 2:10 PM EDTCoastal Flood AdvisoryTBWCitrus, Hernando, Levy9 hr

Nearby

Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.